Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 294, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 6, 2001, 8:08 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 6, 2001, 8:08 PM MDT (02:08 UTC)
- Expired
- Sep 6, 2001, 9:15 PM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:10 PM MDT | Hail 0.88 | Lamar, NE | |
| Sep 6, 8:35 PM MDT | Hail 0.75 | Madrid, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 5:30 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS53 KLBF 070208
SVRLBF
NEC029-135-070315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM MDT THU SEP 6 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERKINS COUNTY IN SOUTHWEST NEBRASKA...
NORTHERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 915 PM MDT...
* AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHEAST OF LAMAR...OR ABOUT 15 MILES
SOUTHWEST OF GRANT...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
13 MILES SOUTH OF GRANT AROUND 820 PM MDT...
13 MILES SOUTH OF MADRID AROUND 830 PM MDT...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4097 10205 4054 10204 4056 10140 4073 10139
4099 10141
$$
DP/CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 1:41 PM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Sep 6, 1:41 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 PM CDT THU SEP 06 2001 MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES AND TEMPERATURES NEXT SEVERAL DAYS. MODEL INITIALIZATION DECENT THIS MORNING WITH THE AVN THE DEEPEST WITH RESPECT TO UPPER LOW ACROSS ID. TIMING BETWEEN THE MODELS IS FAIRLY SIMILAR THROUGH 48 HOURS AS WELL WITH THE AVN SLIGHTLY FURTHER NORTH WITH TRACK OF LOW VS THE ETA AND NGM. NGM AND AVN PRECIP FIELDS LOOK TO LARGE IN COVERAGE ACROSS AREA FOR FRIDAY GIVEN BEST DYNAMICS SHIFTING SOUTH OF CWA. FOR THIS REASON WILL LEAN TOWARDS THE ETA FOR THIS FORECAST. TONIGHT...FRONT MOVES ACROSS FA AS UPPER LOW APPROACHES AREA. RAPID HEIGHT FALLS ALONG WITH DECENT LOW-LEVEL MOISTURE AND STRONG DYNAMIC LIFT INDICATE THUNDERSTORMS ARE LIKELY. TEMPERATURES WILL BE TRICKY WITH RAIN COOLED AIR DROPPING TEMPERATURES AT OR NEAR DEWPOINT. BELIEVE FWC GUIDANCE IS TOO WARM AND WILL GO SLIGHTLY BELOW THESE NUMBERS. FRIDAY AND FRIDAY NIGHT...ANTICIPATE FRONT SHIFTING WELL SOUTH OF FA BY MID DAY TAKING ANY LOW-LEVEL MOISTURE WITH IT AS WELL. WITH DEFORMATION ZONE SETTING UP SOUTH OF CWA WILL MENTION MORNING SHOWERS WITH DECREASING CLOUDINESS IN THE AFTERNOON. TEMPERATURES BEHIND FRONT NOT LOOKING EXTREMELY WARM WITH READINGS IN THE 65 TO 70 DEGREE RANGE ANTICIPATED ACROSS MOST OF AREA. STRONG UPPER JET CURRENTLY ACROSS SOUTHWEST CANADA THEN DIGS TROUGH INTO SOUTHERN ROCKIES FRIDAY NIGHT. JET DYNAMICS LOOK GOOD ENOUGH FOR AT LEAST A CHANCE OF SHOWERS IN THE WESTERN HALF OF CWA. ENHANCED LIFT SHOULD ALSO PUSH ANOTHER FRONT ACROSS FA FRIDAY NIGHT WITH STRONG 850MB FRONTOGENESIS SHOWN BY 06Z. GRADIENT BEHIND FRONT SHOULD BE STRONG ENOUGH TO PUSH WINDS INTO THE 15 TO 25 MPH RANGE. SATURDAY AND SATURDAY NIGHT...SHOWERS MAY LINGER INTO THE MORNING HOURS ACROSS SOUTHWEST THIRD OF CWA WITH A SLOW DECREASE IN CLOUD COVER BY AFTERNOON. STRONG CAA SHOULD PREVENT TEMPERATURES FROM RISING MUCH ON SATURDAY WITH READINGS RANGING FROM THE MIDDLE 60S EAST TO MIDDLE 50S WEST. WITH MOST CLOUD COVER LEAVING AREA SATURDAY NIGHT AND SURFACE HIGH PRESSURE BUILDING ACROSS REGION TEMPERATURES WILL BE ON THE COLD SIDE SATURDAY NIGHT. VERY DRY AIR IN PLACE COULD DROP TEMPERATURES AS LOW AS THE UPPER 30S IN THE WEST TO LOWER 40S EAST. SUNDAY...SUBSIDENCE ON BACK SIDE OF TROUGH SHOULD BE THE RULE ON SUNDAY WITH LITTLE IN THE WAY OF CLOUD COVER EXPECTED. TEMPERATURES IN THE 70S LOOK DECENT FOR HIGHS. MONDAY THROUGH THURSDAY...DECENT AGREEMENT BETWEEN MEDIUM RANGE MODELS FOR DAYS 4 AND 5 FOR THE CENTRAL PLAINS...BUT START TO DIVERGE ON DAYS 6 AND 7 WITH HANDLING OF NEXT WAVE. TROUGH AXIS ACROSS GREAT LAKES REGION SHOULD LEAVE AREA UNDER STRONG SUBSIDENCE FOR MONDAY AND TUESDAY. RECYCLED COOL AIR ON BACK SIDE OF SURFACE HIGH SHOULD KEEP HIGH TEMPERATURES IN THE 70S FOR BOTH DAYS AS WELL WITH LOWS IN THE 40S. ECMWF IS THEN MUCH STRONGER AND DEEPER WITH NEXT SYSTEM ACROSS WEST COAST ON DAYS 6 AND 7 WHILE LATEST MRF KEEPS SYSTEM AN OPEN WAVE. ENSEMBLE PRODUCTS FAVOR THE MRF SOLUTION OVER THE ECMWF AND WILL LEAN TOWARDS THE MRF FOR WEDNESDAY AND THURSDAY. ANTICIPATE LITTLE IN THE WAY OF MOISTURE RETURNING TO AREA WITH NO SIGNIFICANT SYSTEMS MOVING ACROSS REGION. BASED ON THIS WILL KEEP AREA DRY WITH SLIGHTLY WARMER AFTERNOON TEMPERATURES THAN ON MONDAY AND TUESDAY. .LBF...NONE. AWJ
In the hours before
Local storm report, Sep 6, 6:43 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
743 PM CDT THU SEP 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 11 SW OSHKOSH NE .75 INCH HAIL
09/06/01 GARDEN REPORTED BY SPOTTERS
0715 PM 6 N LEWELLEN NE WIND DAMAGE
09/06/01 GARDEN POWER POLES BLOWN OVER.
REPORTED BY CO-OP OBSERVERS
0730 PM 10 NE OSHKOSH NE .75 INCH HAIL
09/06/01 GARDEN REPORTED BY CO-OP OBSERVERS
JZLocal storm report, Sep 6, 7:57 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
857 PM CDT THU SEP 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 4 E WHITMAN NE .75 INCH HAIL
09/06/01 GRANT REPORTED BY SPOTTERS
0845 PM MULLEN NE 60 MPH TSTM WIND GUST
09/06/01 HOOKER REPORTED BY SPOTTERS
JZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 65 min |
| Sep 6, 8:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Sep 6, 8:14 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 46 min |
| Sep 6, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 65 min |
| Sep 6, 8:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Sep 6, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 60 min |
| Sep 6, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 59 min |
| Sep 6, 9:36 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 24 min |
| Sep 6, 9:50 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 55 min |
| Sep 6, 10:02 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| Sep 6, 10:03 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 57 min |
| Sep 6, 10:12 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 48 min |
| Sep 6, 10:23 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 67 min |
| Sep 6, 10:53 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 67 min |
| Sep 6, 11:00 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Sep 6, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 66 min |
| Sep 6, 11:48 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
| Sep 6, 11:57 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.